How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45932
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

Hi there i had cervical cancer last year and so far all my

Customer Question

Hi there i had cervical cancer last year and so far all my scans re good last November I had a stint place between my kidney as the tube narrowed i have had one before and caused me awful plain in hip and top of leg
Submitted: 3 years ago.
Category: Medical
Expert:  DrRussMD replied 3 years ago.
Hello
I understand.
You have to rule out stones and other problems....

But what is your question?
Customer: replied 3 years ago.
Is it normal to have pain with uternary stint in hip and why
Expert:  DrRussMD replied 3 years ago.
It is not common.
Have you had the hip itself x rayed?
Customer: replied 3 years ago.
When I had stint in before it was very painful and I have spoken to a doctor the other day I had clot in my lung a week before Christmas and have swelling iSight leg and the stint is also in the right would this be the cause
Expert:  DrRussMD replied 3 years ago.
No
I have talked to a surgeon about your case and this is not the stent.
I think you need an x ray of the hip and lowers spine to start.
Hip problems refer pain to the groin.
Lower spine problems to the leg.

I don't think it is the stent.
Use reply to let me know if you have further questions. [Click reply to expert].
Please do not forget a positive rating.
Customer: replied 3 years ago.
I spoke to a lady that had the cervical cancer as well I am 65 years old and she said she had the same treatment radium and brackyradium and she gets pain in hip and leg
Expert:  DrRussMD replied 3 years ago.
Yes, there are many reasons for this, nerve damage, hip problems, spinal problems, muscular problems, circulation problems.

None of these involve the stent.

See your doctor and go over this list...they can test you appropriately.

Use reply to let me know if you have further questions. [Click reply to expert].
Please do not forget a positive rating.
Expert:  Dr. David replied 3 years ago.

This is Dr. David

I am a cancer doctor.

I wanted to give you my opinion.

yes, stents in the ureter and uretral strictures and fibrosis and stenosis of the utereter can cause referred pain to the hip area.

the nerves which lead from the ureter can cause referred pain to the flank which is the area between the ribs and and hip towards the side of the abdomen and the back

but some lower ureter scar tissue when it comes close to the bladder at the ureter-vesciuclar (bladder) junction can cause referred pain to the hip.

ureter stents can be quite painful especially if you have narrowing of the ureter from pelvic radiation therapy

one thing which can help painful uretera stents is a medication called pyridium which can turn your urine orange but can help numb up your urinary system and bladder and ureter and can help decrease some of the pain

if pyridium works, then the pain is most likely coming from the ureter.

 

ureter stents are good as they keep the flow of urine coming from the kidney,
but they have risks for infection and need to be changed out every 2-3 months to decrease risks for infection.

 

ask your doctor about trying the medication pyridium and see if this helps decrease the pain for you.

 

let me know if you have questions.

Customer: replied 3 years ago.
Thanks for your analysis much appreciated, will try the medication you have recommended and will follow up with result .thank you
Expert:  Dr. David replied 3 years ago.
you are welcome

I hope your pain gets better.

let me know if you have other questions.

if done for now, please leave positive rating for one of my responses so I can get credit for helping you today

you can always reach me with "a question for Dr. David" if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com
Customer: replied 3 years ago.
Just one final question I am having the stent removed end of this month should my pain ease once removed.?
Expert:  Dr. David replied 3 years ago.
hopefully your pain will be better once your stent is removed.

sometimes you can still have pain in the pelvis and hip area if there is still scar tissue in your pelvis from radiation.

once you have your stent removed, you will be able to tell how much of your hip pain is from the stent or from other potential causes.

radiation in rare cases can cause radionecrosis of the hip bone, but usually not for the 5 weeks of radiation which is used for pelvic radiation.

brachytherapy would not cause necrosis of the hip bone.

I have never seen a case of osteonecrosis of the hip bone due to pelvic radiation

so I still think it is more likely for the pain to be from referred pain from the ureteral stent.

and you said the timing of the pain occured after you got a ureter stent placed on that side, correct?

Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45932
Experience: Board Certified Physician
Dr. David and 2 other Medical Specialists are ready to help you
Customer: replied 3 years ago.
Yes....initially the tube was very narrow that the surgeon had doubts weather he could insert the stent into the ureter to do so he sedated me so he could get right into it without any discomfort, would this have played a part in my post surgery pain?
Expert:  Dr. David replied 3 years ago.
it sounds like you had a lot of stenosis and narrowing of the ureter, most likely from scar tissue. cervical cancer can cause scar tissue in the pelvis and also radiation to the pelvis can cause scar tissue as well.

yes, scar tissue of the ureter can cause pain

hopefully the pyridium can help decrease the pain for now until the stent is removed.

best of luck to you

thanks for excellent rating.

let me know if you have other questions.

you can always reach me directly at my website

http://www.justanswer.com/medical/expert-dr-david/

thanks for using JustAnswer.com
Customer: replied 3 years ago.
Just one final question dr David, my pharmacist is not familiar with pyridium I'm based in Ireland is there a European term for this medication? Again my thanks for your help very much appreciated you have put me at ease with myself.
Expert:  Dr. David replied 3 years ago.
Pyridium is also called Phenazopyridine

I'm sure they have it in ireland. It is an old mediation and shouldn't be too expensive.
Customer: replied 3 years ago.
Thank you ipheazoyrdne ad it has helped greatly i am getting ct tomorrow solets hope all goes well thanks again
Expert:  Dr. David replied 3 years ago.
you are welcome

I'm glad the pyridium has helped.

good luck on the CT scan.

let me know what it shows.

Customer: replied 3 years ago.
Hello again the ct was all good thank god I am getting the stent out next the 27 feb i was wondering with the pyridium is it ok to take with my iinnohep injection due to a lung clot before xmas
Expert:  Dr. David replied 3 years ago.
there are no drug interactions between Innohep and Pyridum (phenazopyridine)
Customer: replied 3 years ago.
Thank you
Expert:  Dr. David replied 3 years ago.
you are welcome

let me know if you have other questions.

if done for now, please leave positive rating below the chat box so I can get credit for helping you today

you can always reach me with "a question for Dr. David" if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com